MAUDE Adverse Event Report: SYNTHES MONUMENT HOLDING SLEEVE-STANDARD FOR MATRIX; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES MONUMENT HOLDING SLEEVE-STANDARD FOR MATRIX; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.632.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Device available for evaluation: date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review: part # 03.632.001, synthes lot # 6603333, supplier lot # 6603333, release to warehouse date: 29 sep 2011, supplier: (b)(6).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product, and any subcomponents, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that on (b)(6) 2017, surgery was performed using the matrix system.During the surgery, the surgeon confirmed that the following products were broken at the time of insertion.3 pcs of pedic-scr-matr 5.5 ø5.5 l35 tan, 1 pc of pedic-scr-matr 5.5 ø5.5 l40 tan, 1 pcs of retain-sleeve std f/matrix 5.5.1 pc of scrdrivershaft t25 std f/matrix 5.5 is worn.There were no broken parts found left in the body.The surgery was successfully completed without any delay, and there was no adverse consequence to the patient.Complaint involves 6 part.This report is 5 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Hospital phone number: (b)(6).A manufacturing investigation action & summary was conducted/performed.The report indicates that: based on the available information it is not possible to determine a definitive root cause for the reported complaint conditions.The matrix holding sleeve (03.632.001) is one of ten (10) holding sleeves for the matrix spine system utilized during screw insertion (03.632.001, 03.632.024, 03.632.028, 03.632.036, 03.616.042, 03.616.043, 03.632.085, 03.632.123, 03.632.124 and sd03.632.123).The matrix system is covered by three technique guides: matrix ¿ deformity, matrix-degenerative and matrix ¿ mis.Once the holding sleeve is engaged with the driver shaft, it can be threaded into the proximal end of the matrix screw by rotating the holding sleeve¿s green knob clockwise until it is fully engaged.The noticed damage is consistent with the application of an off-axis load while engaging a screw.No functional/dimensional testing was possible due to post-manufacturing damage.The distal stardrive tip of the returned shaft did not appear to be worn or exhibit damage which could have contributed to the complaint condition.It is possible that if the returned shaft was used along with the damaged sleeve, it could have led to challenges which would make it seem as though the stardrive tip was worn during use.It is also possible that the use of the damaged sleeve could have contributed to the post market damage noticed with the returned pedicle screws.Thread damage was confirmed, but it was determined that the damage was not due to manufacturing/design related issues.During the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE-STANDARD FOR MATRIX
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6976261
Report Number1719045-2017-11113
Device Sequence Number1934432
Product Code LXH
UDI-Device Identifier07611819378056
UDI-Public(01)07611819378056(10)6603333
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.001
Device Lot Number6603333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1